Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Aug 3, 2014, 5:43 PM MDT for Blaine County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 5:43 PM MDT (23:43 UTC)
- Expired
- Aug 3, 2014, 8:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Blaine County, ID
The radar
The Boise radar (KCBX), 134 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -486 J/kg
- Mixed-layer LCL
- 2894 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
612
WGUS55 KPIH 032343
FFWPIH
IDC013-040245-
/O.NEW.KPIH.FF.W.0011.140803T2343Z-140804T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
543 PM MDT SUN AUG 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO...
THIS INCLUDES THE CITIES OF...KETCHUM...HAILEY...
* UNTIL 845 PM MDT
* AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF ONE HALF INCH OR MORE PER HOUR...WITH LIKELY
FLOODING AND DEBRIS FLOWS FROM THUNDERSTORMS OVER THE WARNED AREA.
LOCATIONS NEAR THE PATH OF INCLUDE...
PORTIONS OF THE BEAVER CREEK BURN AREA....
KETCHUM...
HAILEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED FLASH FLOODING OVER THE
BEAVER CREEK BURN AREA.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4375 11469 4380 11439 4349 11427 4346 11452
4348 11452 4349 11456 4352 11459 4356 11459
4359 11469 4361 11470 4365 11467 4368 11470
$$
JKEYES2 follow-up statements
362
WGUS75 KPIH 040047
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
647 PM MDT SUN AUG 3 2014
IDC013-040245-
/O.CON.KPIH.FF.W.0011.000000T0000Z-140804T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
647 PM MDT SUN AUG 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR WEST
CENTRAL BLAINE COUNTY...
AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAINFALL...WITH LIKELY FLOODING AND
DEBRIS FLOWS FROM THUNDERSTORMS OVER THE WARNED AREA. MORE STORMS
HAVE DEVELOPED TO THE SOUTH AND WEST AND WILL BE MOVING IN OVER THE
NEXT COUPLE OF HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE BEAVER
CREEK BURN AREA...KETCHUM AND HAILEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE RADAR INDICATED POTENTIAL FLASH FLOODING
AND DEBRIS FLOWS OVER THE BEAVER CREEK BURN AREA.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
POCATELLO.
&&
LAT...LON 4375 11469 4380 11439 4349 11427 4346 11452
4348 11452 4349 11456 4352 11459 4356 11459
4359 11469 4361 11470 4365 11467 4368 11470
$$
JKEYES228
WGUS75 KPIH 040242
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
842 PM MDT SUN AUG 3 2014
IDC013-040247-
/O.EXP.KPIH.FF.W.0011.000000T0000Z-140804T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAINE ID-
842 PM MDT SUN AUG 3 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT FOR WEST CENTRAL
BLAINE COUNTY INCLUDING THE BEAVER CREEK BURN AREA...
LIGHT TO MODERATE RAIN CONTINUES ACROSS THE WARNING AREA...HOWEVER
THERE HAVE BE NO REPORTS OF FLOODING OR DEBRIS FLOWS HAVE BEEN
REPORTED. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.
WE DO CAUTION EVERYONE THAT WITH RAIN STILL FALLING IN THE AREA OVER
THE NEXT FEW HOURS...THE POTENTIAL STILL EXISTS FOR FLOODING OR
DEBRIS FLOWS TO OCCUR EVEN AT A LIGHTER INTENSITY. PLEASE BE
PREPARED FOR THIS AND BE READY TO TAKE ACTION AT A MOMENT'S NOTICE.
LAT...LON 4375 11469 4380 11439 4349 11427 4346 11452
4348 11452 4349 11456 4352 11459 4356 11459
4359 11469 4361 11470 4365 11467 4368 11470
$$
JKEYESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:17 PM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 3, 2:17 PM MDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 217 PM MDT SUN AUG 3 2014 .DISCUSSION...ISOLATED THUNDERSTORMS ALREADY DEVELOPING IN THE CENTRAL MOUNTAINS THIS AFTERNOON. ALSO KEEPING AND EYE ON A BAND IN SATELLITE IMAGERY MOVING UP FROM UTAH. THIS BAND COULD TRIGGER ADDITIONAL THUNDERSTORMS IN THE SOUTH CENTRAL HIGHLANDS AGAIN THIS AFTERNOON. THE LOW PRESSURE SYSTEM NEAR SAN DIEGO IS ON TRACK WITH MODEL PROJECTIONS. THE LEADING UPPER LEVEL FRONTAL BAND SHOULD BEGIN TO MOVE INTO THE SOUTH CENTRAL HIGHLANDS MONDAY MORNING AND ON TO THE CENTRAL MOUNTAINS BY MID DAY. PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.25 INCHES MONDAY WITH THE CONTRIBUTION OF MORE MONSOON MOISTURE. MONDAY THROUGH WEDNESDAY IS SETTING UP TO BE A PRETTY WET TWO OR THREE DAYS FOR MUCH OF SOUTHEAST IDAHO. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE SAWTOOTH RECREATION AREA...INCLUDING THE BEAVER CREEK BURN SCAR...AND SMALL STREAMS AND CREEKS...INCLUDING CAMPING AREAS AND TRAILS AROUND GOOSE CREEK...OAKLEY RESERVOIR AND MAGIC MOUNTAIN. IT IS A PRETTY GOOD BET THERE WILL BE EMBEDDED THUNDERSTORMS AT TIMES. FOR THE SOUTH CENTRAL HIGHLANDS AREA...THE GFS MODEL SUGGESTS CLOSE TO 2 INCHES OF PRECIPITATION POSSIBLE OVER A 48 HOUR PERIOD. GRANTED SOME CONVECTIVE FEED BACK IS LIKELY PRESENT IN THE MODEL...BUT THE NAM MODEL IS NOT FAR OFF FROM THE NUMBERS. THE LAST COUPLE OF MODEL RUNS...THE LOW LIFTS NORTH TO IDAHO BUT THEN LINGERS OVER THIS AREA AS A TROUGH INTO POSSIBLY THURSDAY NIGHT OR FRIDAY MORNING. OTHER MODELS ARE NOT IN DISAGREEMENT. RS && .AVIATION...WITH MONSOON MOISTURE IN PLACE LOOK FOR SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS AND ISOLATED VALLEY SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. LOOK FOR VICINITY THUNDERSTORMS FOR ALL TAF SITES THIS AFTERNOON THROUGH EARLY EVENING. EXPECT BRIEF HEAVY RAIN AND GUSTY WINDS OF AROUND 50 MPH IN AND AROUND THUNDERSTORMS. LOOK FOR SHOWERS AND THUNDERSTORMS TO APPROACH FROM THE SOUTH BY LATE TOMORROW MORNING FOR ALL TAF SITES. CEILINGS WILL START TO DROP BUT REMAIN VFR TOMORROW. WYATT && .FIRE WEATHER...MONSOON MOISTURE CONTINUES TO PERSIST OVER THE REGION IN OVERALL HIGH PRESSURE RIDGING EARLY IN THE PERIOD. LOOK FOR LATE AFTERNOON INTO EARLY EVENING SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS WITH ISOLATED SHOWERS AND THUNDERSTORMS IN THE VALLEYS TODAY. EXPECT BRIEF HEAVY RAIN AND GUSTY OUTFLOW WINDS IN AROUND AND THUNDERSTORMS TODAY. LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ON MONDAY AND TUESDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE SOUTHWEST. LIGHTNING...HEAVY RAIN AND GUSTY OUTFLOW WINDS WILL THE BIGGEST IMPACTS. FLASH FLOODING PARTICULARLY OVER BURN SCARS IS THE GREATEST AREA OF IMPACT/CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR THE MAJORITY OF IDAHO FIRE WEATHER ZONES 422 AND 427 AND THE WESTERN PORTION OF ZONE 413. TEMPERATURES WILL DROP BELOW NORMAL AND THE RELATIVE HUMIDITY WILL RISE ABOVE NORMAL EARLY IN THE WEEK. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING IDZ022. FLASH FLOOD WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING IDZ031. &&
In the hours before
Special weather statement, Aug 3, 3:42 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 342 PM MDT SUN AUG 3 2014 IDZ020-032-032245- BUTTE ID-CUSTER ID- 342 PM MDT SUN AUG 3 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO UNTIL 445 PM MDT AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF ARCO..MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HOWE... LAT...LON 4395 11289 4346 11298 4363 11342 4381 11343 TIME...MOT...LOC 2142Z 267DEG 8KT 4373 11330 DMH
Special weather statement, Aug 3, 4:31 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
431 PM MDT SUN AUG 3 2014
IDZ019>021-032330-
CLARK ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER
ID-BANNOCK ID-MADISON ID-FREMONT ID-
431 PM MDT SUN AUG 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO
WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 530 PM MDT
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM OUTFLOW ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF CAMAS TO 13 MILES SOUTHWEST OF SOUTHWEST INL..AND
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CENTRAL INL...
SOUTHWEST INL...
MUD LAKE...
CAMAS...
SOUTHEAST INL...
LAT...LON 4279 11286 4311 11305 4311 11301 4328 11301
4329 11320 4342 11336 4420 11237 4397 11147
TIME...MOT...LOC 2230Z 316DEG 14KT 4406 11236 4342 11319
DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:59 PM MDT | Special Weather Statement | PIH | Custer | 46 min |
| Aug 3, 1:47 PM MDT | Flash Flood Watch | PIH | 5 days | |
| Aug 3, 3:42 PM MDT | Special Weather Statement | PIH | Butte | 63 min |
| Aug 3, 4:31 PM MDT | Special Weather Statement | PIH | Bingham, Jefferson | 59 min |
| Aug 3, 4:59 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson, Madison | 46 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.